MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1L: 4.5FR X 15CM; MIDLINE CATHETER

ARROW INTERNATIONAL LLC ARROW AGBA PI MIDLINE 1L: 4.5FR X 15CM; MIDLINE CATHETER
Catalog Number PR-41541-BAS
Medical Device Problem Codes Crack (1135); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one peel-away sheath for analysis.Signs of use in the form of biological material were observed on the sheath extrusion and tabs.Visual inspection revealed that one side of the peel-away sheath tore partway down the extrusion, causing the tab and extrusion to separate from the distal portion of the sheath.Microscopic examination confirmed the damage and revealed that the sheath was torn completely down both score lines.It was additionally noted that the tear at the score lines was partially scalloped, which is not the intended appearance of the score lines once torn.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage".The report that a peel-away did not tear correctly was confirmed through complaint investigation of the returned sample.Visual analysis revealed that one side of the extrusion tore partway, causing the tab and extrusion to separate from the distal end of the extrusion.The appearance of the torn score lines was also partially scalloped which is not the sheath's intended appearance.Based on the customer report and the sample received, manufacturing caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported "dilator cracked in the middle of sheath while pulling sheath away from catheter." additional information clarifies "the peel away sheath tears incorrectly." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW AGBA PI MIDLINE 1L: 4.5FR X 15CM
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20382553
Report Number9680794-2024-00975
Device Sequence Number8066092
Product Code PND
UDI-Device Identifier10801902136579
UDI-Public(01)10801902136579(11)240512(17)260206(10)33F24D0464(21)
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/06/2026
Device Catalogue NumberPR-41541-BAS
Device Lot Number33F24D0464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Initial Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED
Patient SexMale